# SDR FXG2001F00001

- Difficulty date: July 5, 2001
- Submitted: October 16, 2001
- Operation: Air carrier
- Aircraft: N888DG
- Make and model: Doug C-118A
- Aircraft serial: 44675
- Engine: Pwa R2800*
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve Guide
- Part number: 327626
- Condition: Loose
- Location: Cylinder
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

FLIGHT CREW HAD A ZONE 1 FIRE WARNING WITH NO OTHER INDICATIONS.  ON INSPECTION ON THE ENGINE, NR 14 CYLINDER WAS FOUND TO HAVE A LOOSE EXHAUST VALVE GUIDE CAUSING THE COMBUSTION CHARGE ACCESS TO THE EXHAUST SYSTEM.  THE EXHAUST PIPE ADAPTER FOR THIS CYLINDER WAS WORN AND IT IS SUSPECTED THAT FLAMES FROM THIS CYLINDER LEAKED ONTO THE FIRE WARNING SYSTEM.  THE FIRE WARNING SYSTEM ALSO HAD A 3 OHMS RESISTANCE VS. 2 OHMS WHICH WOULD HAVE MADE THE SYSTEM MORE SENSITIVE.  NO OTHER FAULTS FOUND.
